Alert archive / California / Tornado Warnings in 2024
Tornado Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this tornado warning at Feb 6, 2024, 11:44 AM PST for San Diego County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2024, 11:44 AM PST (19:44 UTC)
- Expired
- Feb 6, 2024, 12:15 PM PST
- In force
- 31 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County San Diego County, CA
The radar
The San Diego radar (KNKX), 22 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WFUS56 KSGX 061944
TORSGX
CAC073-062015-
/O.NEW.KSGX.TO.W.0001.240206T1944Z-240206T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Diego CA
1144 AM PST Tue Feb 6 2024
The National Weather Service in San Diego has issued a
* Tornado Warning for...
South central San Diego County in southwestern California...
* Until 1215 PM PST.
* At 1144 AM PST, a severe thunderstorm capable of producing a
tornado was located over Paradise Hills, or near Chula Vista,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Chula Vista, El Cajon, National City, La Mesa, Tierrasanta, Santee,
Lemon Grove, Encanto, Rancho San Diego, La Presa, Paradise Hills,
Lincoln Park, College East, Lake Murray, Spring Valley, Rolando,
Crest, Lakeside, Bonita, and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3262 11703 3265 11712 3286 11702 3286 11680
TIME...MOT...LOC 1944Z 214DEG 30KT 3268 11706
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Adams2 follow-up statements
516
WWUS56 KSGX 061955
SVSSGX
Severe Weather Statement
National Weather Service San Diego CA
1155 AM PST Tue Feb 6 2024
CAC073-062015-
/O.CON.KSGX.TO.W.0001.000000T0000Z-240206T2015Z/
San Diego CA-
1155 AM PST Tue Feb 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM PST FOR SOUTH
CENTRAL SAN DIEGO COUNTY...
At 1155 AM PST, a severe thunderstorm capable of producing a tornado
was located over La Mesa, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Chula Vista, El Cajon, La Mesa, Tierrasanta, Santee, Lemon Grove,
Rancho San Diego, La Presa, Spring Valley, Crest, Lakeside, Bonita,
Lake Murray, Winter Gardens, Skyline, Jamacha Lomita, Bay Terraces,
Harbison Canyon, Granite Hills, and Bostonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3266 11700 3268 11705 3286 11702 3286 11680
TIME...MOT...LOC 1955Z 214DEG 30KT 3276 11700
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EA220
WWUS56 KSGX 062007
SVSSGX
Severe Weather Statement
National Weather Service San Diego CA
1207 PM PST Tue Feb 6 2024
CAC073-062016-
/O.EXP.KSGX.TO.W.0001.000000T0000Z-240206T2015Z/
San Diego CA-
1207 PM PST Tue Feb 6 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL SAN DIEGO COUNTY WILL EXPIRE
AT 1215 PM PST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3266 11700 3268 11705 3286 11702 3286 11680
TIME...MOT...LOC 2006Z 214DEG 30KT 3284 11694
$$
EAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this tornado warning went out at Feb 6, 9:35 AM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 6, 9:35 AM PST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
935 AM PST Tue Feb 6 2024
.SYNOPSIS...
More widespread precipitation this morning will become more
showery and continue at times through Friday and possibly into
Saturday. Areas of flooding are possible into this morning with
the flood threat becoming more localized during today. The snow
level will lower from around 6000 feet this morning to around 4000
feet late tonight, then fluctuate between 4000 and 5000 feet for
much of the rest of the week. Dry with a slow warming trend
beginning Sunday with high temperatures returning to around
average for the middle of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Update:
At 9 AM, the plume of moisture from the atmospheric river has
pushed southeastward out of California into northwest Mexico and
the Desert Southwest, and a synoptic low is centered over the San
Francisco Bay. Heavy rainfall and flash flooding is ongoing
across Orange County and western portions of the Inland Empire,
and another wave of rain is moving into southern San Diego County.
Widespread rain and high elevation snow will continue today
across the whole region. Rain falling on very saturated ground
from the past few days will exacerbate flood concerns.
Previous Discussion (Issued 346 AM PST Tue Feb 6 2024)...
.SHORT TERM (Today through Thursday)...
The low pressure system near the California coast will move inland
tonight and Wednesday. Weaker low pressure systems will then move
southward along the West Coast through Friday and early Saturday
with model differences on the timing, track, and intensity of
these systems which would affect the timing, intensity, and
amounts of additional precipitation.
More widespread precipitation this morning will become more
showery and continue at times through Friday and possibly into
Saturday. There is also a slight chance of thunderstorms for this
afternoon into Wednesday morning. The snow level will lower to
around 6000 feet early this morning, then fall to around 4000 feet
for late tonight, then mostly fluctuate between 4000 and 5000
feet through Friday.
The Winter Storm Warning continues for the mountains of Riverside
and San Bernardino Mountains through this evening. With snow
levels lowering and continuing showers, a Winter Weather Advisory
has been issued for the San Diego County mountains above 5000 feet
for late tonight into Wednesday afternoon.
&&
.LONG TERM (Friday through Monday)...
Additional weak low pressure systems moving southward along the
West Coast could continue showers into Friday and possibly
Saturday. There remain timing and intensity differences with these
systems which will modulate the timing as well as the intensity
and amounts of precipitation. Dry weather will then follow into
next week with high temperatures slowly warming to around average
for the middle of next week.
&&
.AVIATION...
061530Z...Coast/Valleys/Mountains...BKN-OVC clouds with multiple
layers, bases anywhere from 1500-6000 feet MSL, locally 800-1000
feet with reduced VIS 2-5SM in +RA. Areas of higher terrain
obscured. There is a slight chance of TSRA after 19Z. Some lifting
of cloud bases will occur this afternoon and evening but RA/SHRA
will continue with occasional lower cigs/vis.
Deserts...OVC clouds with bases 2500-7000 feet MSL will continue
today and tonight. Occasional RA/SHRA will lower cigs to 1500 feet
MSL and VIS to 2-5SM.
&&
.MARINE...
There is a slight chance of thunderstorms this afternoon through
Wednesday morning. Any thunderstorm could produce gusty, erratic
winds and lightning, along with choppy seas. Brisk westerly winds
gusting over 20 knots and higher seas are expected Wednesday and
Wednesday night. This could generate hazardous conditions for small
craft. No additional marine hazards are expected Thursday through
Saturday.
&&
.BEACHES...
There is a slight chance of thunderstorms this afternoon through
Wednesday morning. Surf will increase Thursday, possibly generating
sets of 7 feet or higher, mainly in San Diego County.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
Coachella Valley-Orange County Coastal Areas-Orange County
Inland Areas-Riverside County Mountains-San Bernardino
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-San Diego County Coastal Areas-
San Diego County Deserts-San Diego County Mountains-San
Diego County Valleys-San Gorgonio Pass Near Banning-Santa
Ana Mountains and Foothills.
Winter Storm Warning until 10 PM PST this evening for Riverside
County Mountains-San Bernardino County Mountains.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Wednesday for San Diego County Mountains.
PZ...None.
&&
PUBLIC...EA
AVIATION/MARINE...AdamsIn the hours before
Local storm report, Feb 6, 9:30 AM PST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
930 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM Rain 1 ESE Costa Mesa 33.66N 117.90W
02/06/2024 E1.32 inch Orange CA Trained Spotter
1.32 inches in 70 minutes and 3.58 total.
&&
AOTLocal storm report, Feb 6, 9:48 AM PST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
948 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM Rain 4 SSE Mission Viejo 33.57N 117.63W
02/06/2024 M1.63 inch Orange CA Trained Spotter
Past 24 hour new rain.
&&
AOTLocal storm report, Feb 6, 10:09 AM PST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1009 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Rain 4 NNE Rancho Cucamonga 34.16N 117.53W
02/06/2024 M0.47 inch San Bernardino CA Mesonet
Mesonet station DACC1 Ontario in past 1
hour.
&&
AOTLocal storm report, Feb 6, 10:52 AM PST, 52 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1052 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Snow 1 W Phelan 34.43N 117.59W
02/06/2024 E0.0 inch San Bernardino CA Trained Spotter
Rain began to transition to a mix with snow.
Rain so far with the storm is 2 inches with
.4 rain this morning.
&&
JDSSpecial weather statement, Feb 6, 11:30 AM PST, 14 minutes before
Special Weather Statement
National Weather Service San Diego CA
1130 AM PST Tue Feb 6 2024
CAZ043-062000-
San Diego County Coastal Areas CA-
1130 AM PST Tue Feb 6 2024
...A strong thunderstorm will impact portions of southwestern San
Diego County through NOON PST...
At 1129 AM PST, Doppler radar was tracking a strong thunderstorm over
Point Loma, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coronado, Midway District Including Lindbergh Field, Mission Valley,
Downtown San Diego, Hillcrest, Linda Vista, North Park, Point Loma,
South Park, Mission Bay Park, Point Loma Heights, Mission Hills, Old
Town San Diego, Ocean Beach, Normal Heights, Mission Valley West,
East Village, Logan Heights, Midtown San Diego, and Balboa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 11726 3282 11721 3275 11707 3269 11714
3271 11717 3267 11717 3269 11719 3269 11723
3272 11721 3271 11718 3273 11718 3273 11722
3267 11724 3268 11724
TIME...MOT...LOC 1929Z 216DEG 28KT 3268 11720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EASpecial weather statement, Feb 6, 11:40 AM PST, 4 minutes before
Special Weather Statement
National Weather Service San Diego CA
1140 AM PST Tue Feb 6 2024
CAZ043-050-062015-
San Diego County Coastal Areas CA-San Diego County Inland Valleys CA-
1140 AM PST Tue Feb 6 2024
...A strong thunderstorm will impact portions of south central San
Diego County through 1215 PM PST...
At 1139 AM PST, Doppler radar was tracking a strong thunderstorm over
Paradise Hills, or near Chula Vista, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chula Vista, El Cajon, National City, La Mesa, Coronado, Santee,
Lemon Grove, Encanto, Rancho San Diego, La Presa, Paradise Hills,
Lincoln Park, Spring Valley, Crest, Lakeside, Bonita, Rolando,
College East, Mountain View, and Lake Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3263 11712 3264 11713 3263 11714 3264 11714
3265 11713 3287 11698 3286 11680 3261 11705
TIME...MOT...LOC 1939Z 214DEG 31KT 3267 11705
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:49 PM PST | Areal Flood Advisory | SGX | San Diego | 6 hr |
| Feb 5, 5:49 PM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 8 hr |
| Feb 5, 9:33 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 117 min |
| Feb 5, 11:35 PM PST | Areal Flood Advisory | SGX | San Diego | 8 hr |
| Feb 6, 2:06 AM PST | Areal Flood Advisory | SGX | Orange, Riverside | 11 hr |
| Feb 6, 2:12 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 8 hr |
| Feb 6, 2:15 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Feb 6, 4:03 AM PST | Winter Weather Advisory | SGX | San Diego | 22 hr |
| Feb 6, 4:28 AM PST | River Flood Warning | SGX | San Diego | 53 hr |
| Feb 6, 7:42 AM PST | Flash Flood Warning | SGX | Orange | 4 hr |
| Feb 6, 9:28 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Feb 6, 9:35 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Feb 6, 9:46 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 5 hr |
| Feb 6, 9:55 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 3 hr |
| Feb 6, 10:14 AM PST | Special Marine Warning | SGX | 31 min | |
| Feb 6, 11:02 AM PST | Special Marine Warning | SGX | 28 min | |
| Feb 6, 11:24 AM PST | Special Marine Warning | SGX | 36 min | |
| Feb 6, 11:30 AM PST | Special Weather Statement | SGX | San Diego | 30 min |
| Feb 6, 11:40 AM PST | Special Weather Statement | SGX | San Diego | 35 min |
| Feb 6, 12:00 PM PST | Tornado Warning | SGX | San Diego | 7 min |
| Feb 6, 12:19 PM PST | Special Weather Statement | SGX | San Diego | 26 min |
| Feb 6, 12:25 PM PST | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Feb 6, 1:06 PM PST | Small Craft Advisory | SGX | 45 hr | |
| Feb 6, 3:52 PM PST | Areal Flood Advisory | SGX | Orange, Riverside | 3 hr |
Nearby
Tornado Warnings in California, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.